Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 139, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 22, 2008, 7:35 PM CDT for Cross County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2008, 7:35 PM CDT (00:35 UTC)
- Expired
- Aug 22, 2008, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Cross County, AR
The radar
The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:30 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 22, 3:30 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT FRI AUG 22 2008 .DISCUSSION...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS THIS AFTERNOON CONTINUE TO INDICATE A PERSISTENT UPPER LEVEL TROUGH AXIS LOCATED FROM THE UPPER MIDWEST BACK THROUGH THE CENTRAL/SOUTHERN PLAINS. SHOWER AND THUNDERSTORM ACTIVITY HAS DECREASED ACROSS MUCH OF THE MID SOUTH WITH THE EXCEPTION OF AREAS ALONG AND WEST OF THE RIVER WHERE CONVECTIVE ACTIVITY HAS BEEN MOST PERSISTENT IN PROXIMITY OF THE TROUGH AXIS. TEMPERATURES HAVE WARMED INTO THE 80S AT MOST LOCATIONS. MAIN FORECAST CHALLENGE CONTINUES TO BE THE RAIN CHANCES ASSOCIATED WITH THE TRACK OF TROPICAL STORM FAY WHICH HAS GRADUALLY MOVED WEST TODAY NEAR TALLAHASSEE FLORIDA. MAIN ADJUSTMENT IN THIS FORECAST PACKAGE IS ADJUSTMENT TO POPS WITH THE FORECAST TRACK OF TROPICAL STORM FAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL GRADUALLY COME TO AN END THIS EVENING WITH THE LOSS OF DAYTIME HEATING. EXPECTING ADDITIONAL CONVECTIVE DEVELOPMENT TO DEVELOP SATURDAY BUT THINK COVERAGE WILL REMAIN ISOLATED AT BEST. A COLD FRONT WILL BEGIN TO DROP INTO THE MID SOUTH SUNDAY WHILE TROPICAL STORM FAY MOVES INTO SOUTH CENTRAL MISSISSIPPI. THE COLD FRONT WILL THEN STALL OUT AS IT ENCOUNTERS THE TROPICAL SYSTEM. THE 00Z ECMWF AND 12Z GFS HAVE THE BEST MODEL CONSISTENCY AT THIS TIME AND LEANED FORECAST TOWARDS THE SOLUTION. THE 12Z ECMWF TAKES THE TROPICAL STORM REMNANTS A BIT FURTHER EAST THAN MODEL CONSENSUS. NONETHELESS...THE BEST RAIN CHANCES WILL REMAIN SOUTH OF I-40 ESPECIALLY ACROSS NORTHEAST MISSISSIPPI. LONG RANGE MODELS THEN GRADUALLY TAKE THE TROPICAL SYSTEM OUT OF THE MID SOUTH BY THE END OF THE LONG RANGE FORECAST. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 22, 3:51 AM CDT, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 351 AM CDT FRI AUG 22 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 351 AM CDT FRI AUG 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE MID SOUTH TODAY INTO THIS EVENING. A FEW STORMS MAY BE STRONG WITH SMALL HAIL...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Special weather statement, Aug 22, 6:45 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 645 PM CDT FRI AUG 22 2008 ARZ035-230015- CROSS AR- 645 PM CDT FRI AUG 22 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN CROSS COUNTY IN EASTERN ARKANSAS... STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL AND WINDS TO 45 MPH WINDS WERE LOCATED OVER NORTHWEST AND NORTH CENTRAL CROSS COUNTY. THESE STORMS WERE NEAR STATIONARY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 715 PM CDT.
Nearby
Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.